Alert archive / Mississippi / Flash Flood Warnings in 2009

Flash Flood Warning 35, NWS Jackson, MS

May 6, 20096 counties in Mississippi

NWS Jackson, MS issued this flash flood warning at May 6, 2009, 5:11 AM CDT for 6 counties in Mississippi. It was in force for 7 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 6, 2009, 5:11 AM CDT (10:11 UTC)
Expired
May 6, 2009, 12:15 PM CDT
In force
7 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Bolivar County, MS, Carroll County, MS, Grenada County, MS, Leflore County, MS, Montgomery County, MS, Sunflower County, MS

The radar

The Memphis radar (KNQA), 178 km from the middle of the area, began a volume at 10:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 6, 5:50 AM CDTFLASH FLOOD2 W Cleveland, MSSEVERAL ROADS CLOSED AND UNDER WATER ON THE WEST SIDE OF CLEVELAND.
May 6, 6:15 AM CDTFLASH FLOODRuleville, MSA FEW FLOODED STREETS IN THE CITY OF RULEVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 39 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 10.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2009-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2009-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-164 J/kg
Mixed-layer LCL
617 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 061011
FFWJAN
MSC011-015-043-083-097-133-061415-
/O.NEW.KJAN.FF.W.0035.090506T1011Z-090506T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
511 AM CDT WED MAY 6 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI...
  GRENADA COUNTY IN NORTH CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF GRENADA...
  NORTHERN LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...ITTA BENA...GREENWOOD...
  NORTHERN MONTGOMERY COUNTY IN NORTH CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF WINONA...
  BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...SHELBY...SHAW...ROSEDALE...
  CLEVELAND...
  NORTHERN SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...PARCHMAN...RULEVILLE...DREW...

* UNTIL 915 AM CDT

* AT 509 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED    
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN MOVING SOUTH INTO THE      
  WARNED AREA. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF    
  FIVE TO 7 INCHES...HAVE OCCURRED IN THE PAST FEW DAYS ACROSS MANY
  OF THESE AREAS AND THE GROUND IS VERY SATURATED.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MINTER
  CITY...ROME...DEESON...RENOVA...MOUND BAYOU...GUNNISON AND BOYLE

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
THREE HOURS WITH AN ADDITIONAL TWO TO FOUR INCHES POSSIBLE.

RAINFALL AMOUNTS FROM ONE TO THREE INCHES IN AN HOUR CAN CAUSE
FLOODING IN THE FOLLOWING AREAS NEAR GREENWOOD: GLENDALE
SUBDIVISION...UNDERPASS ON MAIN STREET...1000 BLOCK OF BROAD
STREET...500 TO 900 BLOCKS OF GRAND BOULEVARD...900 TO 1000 BLOCK OF
STRONG AVENUE 400 BLOCK OF FULTON AND HENRY STREETS AND MITCHELL
STREET IN ITTA BENA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3400 9065 3398 9044 3382 9044 3381 9017
      3370 9028 3381 9012 3383 8994 3390 8992
      3388 8951 3344 8951 3354 9121 3370 9122
      3368 9104 3378 9114 3377 9100 3388 9107
      3399 9103 3406 9088 3412 9094 3413 9067

$$

BYB
1 follow-up statement
000 
WGUS54 KJAN 061410
FFWJAN
MSC011-015-043-083-097-133-061715-
/O.EXT.KJAN.FF.W.0035.000000T0000Z-090506T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
910 AM CDT WED MAY 6 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  NORTHERN CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI...
  GRENADA COUNTY IN NORTH CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF GRENADA...
  NORTHERN LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...ITTA BENA...GREENWOOD...
  NORTHERN MONTGOMERY COUNTY IN NORTH CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF WINONA...
  BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...SHELBY...SHAW...ROSEDALE...
  CLEVELAND...
  NORTHERN SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...PARCHMAN...RULEVILLE...DREW...

* UNTIL 1215 PM CDT

* AT 909 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED    
  SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAIN ABOUT TO BEGIN TO   
  MOVE BACK INTO THE AREA FROM THE WEST. ESTIMATED RADAR RAINFALL    
  AMOUNTS...ON THE ORDER OF ONE TO THREE INCHES...HAVE OCCURRED IN   
  THE PAST SIX HOURS AND THE GROUND IS OVER-SATURATED.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROME...
  DEESON...MOUND BAYOU AND GUNNISON

HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT THREE 
HOURS WITH AN ADDITIONAL TWO TO FOUR INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3400 9065 3398 9044 3382 9044 3381 9017
      3370 9028 3381 9012 3383 8994 3390 8992
      3388 8951 3344 8951 3354 9121 3370 9122
      3368 9104 3378 9114 3377 9100 3388 9107
      3399 9103 3406 9088 3412 9094 3413 9067

$$
BYB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at May 6, 4:57 AM CDT, 14 minutes earlier.

Area forecast discussion, May 6, 4:57 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
457 AM CDT WED MAY 6 2009

...SEVERE WEATHER AND FLASH FLOODING POSSIBLE TODAY...

...DISCUSSION...TODAY THROUGH THURSDAY NIGHT...THE MAIN FOCUS OF THE
FORECAST WILL BE ON TODAY WHERE THE THREAT OF SEVERE WEATHER AND
FLASH FLOODING EXISTS ACROSS A GOOD BIT OF THE FORECAST AREA.  THE
WARM FRONT CONTINUES TO SLOWLY LIFT NORTHWARD ACROSS MAINLY NORTHERN
PORTIONS OF THE FORECAST ARA THIS MORNING.  THIS HAS ALLOWED
MOISTURE TO SURGE NORTHWARD INTO THE REGION AS SITES SOUTH OF THE
FRONT ARE OBSERVING DEW POINTS AROUND 70. MEANWHILE...JUST NORTH OF
THE FRONT...STRONG TO SEVERE CONVECTION STRETCHES EAST TO WEST FROM
NORTH ALABAMA... THROUGH NORTH MISSISSIPPI...AND THROUGH SOUTH
CENTRAL ARKANSAS.

THIS COMPLEX OF STORMS...NOW MOVING INTO SOUTH ARKANSAS AND
NORTHWEST MISSISSIPPI...WILL CONTINUE TO STEADILY MOVE EAST
SOUTHEAST OVER THE NEXT FEW HOURS AND IMPACT MY NORTHERN ZONES FIRST
OFF THIS MORNING...AND CONTINUE TO DROP FURTHER EAST SOUTHEAST INTO
THE AFTERNOON.  THIS COMPLEX RESIDES IN THE LEFT EXIT REGION OF AN
UPPER LEVEL JET THATS NOSING EAST AND SOUTHWARD INTO THE ARKLATEX
REGION.  THIS ENHANCEMENT COUPLED WITH THE FORCING ALONG THE
NORTHWARD MOVING BOUNDARY...STEEP LAPSE RATES...AND GOOD INSTABILITY
WILL ALLOW THE POTENTIAL FOR STRONG DAMAGING WINDS...LARGE HAIL...AS
WELL A FEW TORNADOES TO EXIST ACROSS MY NORTH THROUGH THE MORNING
HOURS.  SEVERAL BOW ECHOES ARE ALSO BEING OBSERVED WITH THIS
ACTIVITY AS IT BEGINS TO SKIRT THE FAR NORTHERN PARTS OF MY CWA.

IN ADDITION TO THIS...GIVEN THAT THIS CURRENT ACTIVITY IS GENERALLY
MOVING ALONG A WEST NORTHWEST TO EAST SOUTHEAST TRAJECTORY...ITS
TRAINING ACROSS THE SAME LOCATIONS.  AS A RESULT...A FLASH FLOOD
WATCH REMAINS IN EFFECT UNTIL THIS AFTERNOON FOR LOCATIONS GENERALLY
ALONG AND NORTH OF A RAYVILLE LOUISIANA...TO VICKSBURG
MISSISSIPPI...TO YAZOO CITY...TO LEXINGTON...TO MACON LINE.  GIVEN
HOW THINGS PLAY OUT THROUGH THE LATE MORNING HOURS...THIS AREA COULD
BE EXPANDED IN AREA AS WELL AS EXTENDED IN TIME AS THIS ACTIVITY
CONTINUES TO DROP FURTHER EAST SOUTHEAST.

ANOTHER COMPLEX OF THUNDERSTORMS IS ALSO BEGINNING TO EVOLVE ACROSS
SOUTH CENTRAL OKLAHOMA THIS MORNING AS A PRETTY DECENT UPPER TROUGH
CONTINUES TO SWING THROUGH THAT AREA.  I DONT THINK THE WARM FRONT
IS GOING TO MOVE TOO MUCH FURTHER TO THE NORTH THAN WHAT IT ALREADY
HAS SINCE ITS BEGINNING TO INTERACT WITH THE ONGOING CONVECTION
ACROSS THE NORTH.  MEANWHILE...AS THE TROUGH CONTINUES TO SWING EAST
ACROSS THE AREA...AND WITH A PRETTY DECENT UPPER LEVEL JET
CONTINUING TO DRIVE SOUTHEAST...THE COMPLEX OF STORMS THATS
CURRENTLY BEGINNING TO IMPACT MY NORTHERN ZONES...AS WELL AS THE
EVOLVING COMPLEX OVER SOUTH CENTRAL OKLAHOMA...WILL EVOLVE INTO A
LINE OF CONVECTION THATS DRIVEN SOUTHEAST ACROSS THE REMAINDER OF
MY CWA DURING THE DAY...BY THE BEFORE MENTIONED UPPER JET.

DURING THIS TIME FRAME...ESSENTIALLY FOR TODAY AND INTO THE EVENING
HOURS...I SEE ALL MODES OF SEVERE WEATHER POSSIBLE...INCLUDING THE
THREAT OF FLASH FLOODING AS A GOOD BIT OF THIS ACTIVITY WILL TRAIN
ACROSS THE SAME AREAS...ESPECIALLY ACROSS MY NORTH WHICH HAS ALREADY
RECEIVED RAINFALL AMOUNTS OVER THE PAST FEW DAYS ON THE ORDER OF 2
TO 5 INCHES.  WITH SUCH A PUSH ALOFT BY THE UPPER JET...SEVERAL
BOWING SEGMENTS WITHIN STORMS CAN BE EXPECTED WHICH WILL PRODUCE
STRONG DAMAGING STRAIGHT LINE WINDS.  THEN WITH VERY STEEP LAPSE
RATES AND AMPLE AMOUNTS OF INSTABILITY EXPECTED...LARGE HAIL IS
LIKELY WITH SIZES RANGING FROM AT LEAST PENNY TO GOLF BALL SIZE.
ALSO A FEW TORNADOES CANT BE RULED OUT.

FOR TONIGHT...LOOK FOR THE THREAT OF SEVERE WEATHER...AS WELL AS
FLASH FLOODING TO SHIFT MORE TO THE EASTERN HALF OF THE FORECAST
AREA...BUT BEGIN TO SLOWLY WANE DOWN.

FOR THURSDAY INTO THURSDAY NIGHT...THE PICTURE OF WHAT WILL
TRANSPIRE CLOUDS UP QUICKLY...AND WILL LIKELY HAVE TO WAIT AND SEE
WHAT EVOLVES AND FORECAST FROM THERE TO GAIN ANY CONFIDENCE IN
EXACTLY WHAT PLAYS OUT.  SOME MODELS WANT TO BLOW THROUGH ANOTHER
COMPLEX OF SHOWERS AND STORMS EITHER THROUGH OR NEAR THE CWA...WHILE
OTHERS FOR THE MOST PART KEEP US DRY.  GUIDANCE POPS CAME IN
DRASTICALLY LOWER THAN PREVIOUS ADVERTISED NUMBERS.  THE AIRMASS
OVER THE CWA WILL CERTAINLY TAKE A GOOD HIT BY TODAYS
CONVECTION...BUT IN THE SOUTH THERE COULD BE SOME UNUSED/UNTAPPED
JUICE WHICH COULD ALLOW SOME ACTIVITY TO DEVELOP DURING THE HEAT OF
THE DAY THURSDAY.  AS A RESULT I DID UP POPS HERE JUST ENOUGH TO GET
A SLIGHT CHANCE OF CONVECTION MENTIONED IN THE ZONES.  THEN FOR
THURSDAY NIGHT...SEVERAL MODELS WERE SHOWING ANOTHER MCS RACING
EASTWARD ACROSS THE MID SOUTH AND TENNESSEE VALLEY REGIONS.  AS A
RESULT...I INCREASED POPS IN THE NORTH TO REFLECT THIS. /19/

FRIDAY THROUGH NEXT WEDNESDAY...THE OVERALL PATTERN AND WHAT THE
LATEST FORECAST GUID SUGGESTS IS NOT MUCH DIFFERENT THAN THE PREV FEW
RUNS. MODELS DONT REALLY INDICATE MUCH OF A DISTURBANCE MOVING
ACROSS THE AREA...BUT I WOULDNT BE SURPRISED TO SEE SOME CONVECTIVE
BOUNDARY SET UP ACROSS THE NORTH AND SUPPORT STORMS. THERE APPEARS TO
BE A BETTER WAVE FOR SAT AND THAT WOULD HELP WITH THE STORM CHANCES
AND HELP PUSH A WEAK FRONT INTO THE CWA. AS HAS BEEN THE
CASE...TIMING THESE FEATURES REMAINS VERY DIFFICULT AND MESO-SCALE
FEATURES WILL CARRY A LOT OF WEIGHT ON HOW THINGS EVOLVE. THE MODELS
HAVE BEEN WANTING TO STAY WELL N OF THE AREA DURING THIS TIME...BUT
OBSERVED TRENDS OF LATE HAVE PROVEN THE MODELS WRONG AND ACTIVITY HAS
OCCURRED MUCH FURTHER SOUTH.

BY EARLY SUN...MODELS HAVE A SFC COOL FRONT DISSECTING THE CWA AND
THIS BOUNDARY LINGERS INTO MON. MOISTURE WILL REMAIN HIGH ALONG AND
S OF THIS FEATURE AND EVEN AS UPPER RIDING DEVELOPS...THERE MAY BE A
WINDOW FOR CONVECTION UNTIL HGHTS GET TOO HIGH AND CAPPING TAKES
OVER. THIS RIDGING LOOKS TO DEVELOP BY TUE INTO WED AND THAT SHOULD
PUT AN END TO PRECIP CHANCES AN ALLOW FOR SOME WARM READINGS IN THE
TEMP DEPARTMENT.

AS FOR THE FORECAST ELEMENTS FRI-MON...GUID TEMPS SEEM REASONABLE
AND HAVE FOLLOWED. THE EXCEPTION WILL BE ON FRI AS THE LATEST GUID
HAS REALLY WARMED AND IM NOT READY TO HIT ON THE 90-92 VALUES JUST
YET. I LOWERED NEARLY ALL AREAS AROUND 2 DEGREES. AS FOR POPS...GUID
SEEMED A TAD TOO LOW FRI-FRI NIGHT AND HAVE STAYED WITH OUR PREV
FORECAST. AS FOR SAT-WED...GUID SEEMED TO COVER THINGS WELL WITH THE
SFC FRONT LINGERING...THEN DRY THINGS OUT BY TUE-WED. OVERALL...POPS
WILL RANGE FROM 20-40% WITH THE N HALF HAVING THE MAIN SHOT AT
PRECIP FOR THE MAJORITY OF THE EXTENDED. /CME/

&&

.AVIATION...WILL BE OUT SHORTLY.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       83  69  87  68 /  75  56  15  16
MERIDIAN      82  68  86  66 /  73  71  16  15
VICKSBURG     84  69  89  69 /  77  43  15  16
HATTIESBURG   88  70  87  69 /  26  31  19  10
NATCHEZ       85  70  84  69 /  33  30  15  10
GREENVILLE    77  67  87  69 /  99  51  10  18
GREENWOOD     78  65  88  68 / 100  62  10  18

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR MSZ018-019-
     025>042-047.

LA...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR LAZ007>009-
     015-016.

AR...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR ARZ074-075.

&&

19/CME
Hazardous weather outlook, May 5, 3:30 PM CDT, 13 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
330 PM CDT TUE MAY 5 2009

ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>052-061930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-
HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-
LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
221 PM CDT TUE MAY 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST
ARKANSAS...PORTIONS OF NORTHEAST LOUISIANA...AND PORTIONS OF CENTRAL
AND NORTH MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTH MISSISSIPPI LATE
TONIGHT THROUGH MIDDAY WEDNESDAY AS A COMPLEX OF STORMS IS EXPECTED
TO DEVELOP NORTHWEST OF THE AREA THIS EVENING...AND QUICKLY MOVE INTO
THE AREA LATE TONIGHT. THIS COMPLEX OF STORMS SHOULD REACH THE DELTA
REGION SHORTLY AFTER MIDNIGHT...AND AFFECT THE NORTHEAST NEAR THE
GOLDEN TRIANGLE REGION FROM AROUND SUNRISE THROUGH AROUND NOON
WEDNESDAY. DAMAGING WINDS AND HAIL ARE THE PRIMARY
CONCERNS...ALTHOUGH A FEW TORNADOES CAN NOT BE RULED OUT.

IN ADDITION...RAINFALL TOTALS RANGING FROM 2 TO 5 INCHES HAVE ALREADY
FALLEN OVER THE AREA WITHIN THE PAST FEW DAYS. AS THIS COMPLEX MOVES
ACROSS THE AREA LATE TONIGHT INTO WEDNESDAY...ANOTHER 1 TO 3
INCHES...WITH LOCALLY HIGHER AMOUNTS UP TO 4 TO 5 INCHES WILL BE
POSSIBLE. THIS COULD LEAD TO SOME LOCALIZED FLASH FLOODING ACROSS THE
AREA. AS A RESULT...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE AREA
FROM THIS EVENING INTO WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

ANOTHER ROUND OF STRONG AND SEVERE THUNDERSTORMS WILL BE POSSIBLE
SOMETIME WITHIN THE THURSDAY AND THURSDAY NIGHT TIME FRAME AS ANOTHER
COMPLEX OF STORMS EVOLVE ACROSS THE REGION. AT THIS TIME...LOCATIONS
NORTH OF THE INTERSTATE 20 CORRIDOR LOOK TO HAVE THE RISK OF SEEING A
COMPLEX OF STORMS WHICH COULD PRODUCE DAMAGING WINDS AND HAIL.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED LATE TONIGHT THROUGH MIDDAY WEDNESDAY.

LAZ023>026-MSZ053>066-072>074-061930-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-COPIAH-SIMPSON-
SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
221 PM CDT TUE MAY 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL LOUISIANA AND
SOUTH MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

AN ISOLATED STRONG TO SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL
AND WIND GUSTS BETWEEN 50 AND 60 MPH WILL BE POSSIBLE THIS
AFTERNOON INTO EARLY THIS EVENING. A WARM FRONT WILL BE MOVING BACK
NORTHWARD INTO THE AREA THIS AFTERNOON...LEADING TO THE DEVELOPMENT
OF SOME THUNDERSTORMS OVER THE AREA. SOME OF THE THUNDERSTORMS MAY
BECOME STRONG AND PERHAPS SEVERE...AND LAST INTO THIS EVENING.

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE EARLY WEDNESDAY
MORNING THROUGH MIDDAY WEDNESDAY ACROSS SOUTHERN MISSISSIPPI. A
COMPLEX OF STORMS IS EXPECTED TO DEVELOP NORTHWEST OF THE OUTLOOK
AREA THIS EVENING...AND MOVE INTO THE AREA DURING THE EARLY MORNING
HOURS AND INTO THE DAY PERIOD ON WEDNESDAY. DAMAGING WINDS AND HAIL
ARE THE PRIMARY CONCERNS...ALTHOUGH TORNADOES CAN NOT BE RULED OUT.
IN ADDITION...LOCALLY HEAVY RAINFALL COULD ALSO BE POSSIBLE WHICH
COULD LEAD TO SOME LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT ANTICIPATED TODAY...BUT MAY BE NEEDED ON
WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

14

In the hours before

Local storm report, May 5, 11:13 PM CDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1113 PM CDT TUE MAY 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     COLUMBIA                31.26N 89.83W
05/05/2009                   MARION             MS   LAW ENFORCEMENT

            TREES DOWN ALONG PICKWICK ROAD AND OLD RIVER ROAD AROUND
            COLUMBIA.

0550 PM     TSTM WND DMG     PETAL                   31.34N 89.25W
05/05/2009                   FORREST            MS   EMERGENCY MNGR

            TREES DOWN IN THE NORTHERN PART OF FORREST COUNTY AROUND
            PETAL AND MACEDONIA.

&&

JCULIN
Local storm report, May 5, 11:27 PM CDT, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1127 PM CDT TUE MAY 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     WANILLA                 31.64N 90.13W
05/05/2009                   LAWRENCE           MS   LAW ENFORCEMENT

            A COUPLE TREES WERE BLOWN DOWN AROUND WANILLA.

&&

CME
Local storm report, May 6, 12:02 AM CDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1202 AM CDT WED MAY 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     HAIL             GRENADA                 33.78N 89.81W
05/06/2009  E0.75 INCH       GRENADA            MS   PUBLIC

            PEA TO PENNY HAIL IN GRENADA.

&&

CME
Local storm report, May 6, 12:09 AM CDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1209 AM CDT WED MAY 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1209 AM     HAIL             WINONA                  33.49N 89.73W
05/06/2009  E0.88 INCH       MONTGOMERY         MS   LAW ENFORCEMENT

            PENNY TO NICKEL HAIL.

&&

CME
Special weather statement, May 6, 12:16 AM CDT, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1216 AM CDT WED MAY 6 2009

MSZ025-027-060600-
LEFLORE MS-CARROLL MS-
1216 AM CDT WED MAY 6 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 6 MILES NORTH OF SWIFTOWN AT 1216 AM CDT...MOVING NORTHEAST
AT 50 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHWESTERN CARROLL AND SOUTHERN LEFLORE COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

MRM
Special weather statement, May 6, 4:24 AM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
424 AM CDT WED MAY 6 2009

ARZ074-075-MSZ018-019-025-026-034-061025-
ASHLEY AR-CHICOT AR-BOLIVAR MS-SUNFLOWER MS-GRENADA MS-LEFLORE MS-
WASHINGTON MS-
424 AM CDT WED MAY 6 2009

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 18 MILES NORTHWEST OF HOLCOMB TO 36 MILES
NORTHWEST OF FOUNTAIN HILL AT 424 AM CDT...MOVING SOUTHEAST AT 40
MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHWESTERN WASHINGTON...NORTHERN LEFLORE...GRENADA...
CENTRAL SUNFLOWER...SOUTHERN BOLIVAR...NORTHERN CHICOT AND NORTH
CENTRAL ASHLEY COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

BYB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 7:00 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Simpson, Smith45 min
May 5, 7:17 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds, Rankin, Simpson58 min
May 5, 7:32 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis22 min
May 5, 7:34 PM CDTSevere Thunderstorm WarningJANJasper, Smith19 min
May 5, 8:05 PM CDTSevere Thunderstorm WarningJANJasper, Newton, Scott, Smith15 min
May 5, 8:10 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin50 min
May 5, 8:52 PM CDTSevere Thunderstorm WarningJANLeake, Madison, Rankin, Scott38 min
May 5, 9:36 PM CDTRiver Flood WarningJANIssaquena, Washington30 days
May 5, 9:36 PM CDTRiver Flood WarningJANClaiborne, Jefferson, Warren32 days
May 5, 10:54 PM CDTSevere Thunderstorm WarningJANCarroll, Holmes51 min
May 5, 11:18 PM CDTSevere Thunderstorm WarningJANCarroll42 min
May 5, 11:37 PM CDTSevere Thunderstorm WarningJANHumphreys, Sharkey, Sunflower, Washington38 min
May 5, 11:47 PM CDTSevere Thunderstorm WarningJANCarroll, Montgomery43 min
May 5, 11:49 PM CDTSevere Thunderstorm WarningJANGrenada41 min
May 6, 12:19 AM CDTTornado WarningJANMontgomery, Webster41 min
May 6, 12:54 AM CDTSevere Thunderstorm WarningJANClay, Webster51 min
May 6, 1:26 AM CDTSevere Thunderstorm WarningJANClay, Webster49 min
May 6, 3:00 AM CDTSevere Thunderstorm WarningJANBolivar45 min
May 6, 5:13 AM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Montgomery, Webster62 min
May 6, 5:17 AM CDTSevere Thunderstorm WarningJANBolivar, Sunflower, Washington58 min
May 6, 6:00 AM CDTFlash Flood WarningJANBolivar, Carroll, Holmes, Humphreys, Leflore, Montgomery and 3 more8 hr
May 6, 6:08 AM CDTSevere Thunderstorm WarningJANAttala, Carroll, Choctaw, Clay, Holmes, Montgomery and 2 more67 min
May 6, 6:11 AM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Leflore, Sharkey, Sunflower, Washington49 min
May 6, 6:22 AM CDTFlash Flood WarningJANAttala, Carroll, Choctaw, Clay, Holmes, Montgomery and 2 more4 hr
May 6, 6:37 AM CDTSevere Thunderstorm WarningJANAttala, Holmes, Leake, Madison, Yazoo53 min
May 6, 7:06 AM CDTSevere Thunderstorm WarningJANChoctaw, Clay, Lowndes, Neshoba, Noxubee, Oktibbeha and 1 more54 min
May 6, 7:15 AM CDTTornado WarningJANAttala, Choctaw, Oktibbeha, Winston34 min
May 6, 7:31 AM CDTSevere Thunderstorm WarningJANLeake, Madison44 min
May 6, 7:41 AM CDTTornado WarningJANLowndes, Noxubee, Oktibbeha49 min
May 6, 7:45 AM CDTSevere Thunderstorm WarningJANKemper, Neshoba, Noxubee60 min
May 6, 9:00 AM CDTRiver Flood WarningJANMadison, Yazoo18 days
May 6, 9:00 AM CDTRiver Flood WarningJANHinds, Warren20 days
May 6, 9:05 AM CDTFlash Flood WarningJANAttala, Holmes, Humphreys, Issaquena, Leake, Madison and 2 more5 hr
May 6, 9:27 AM CDTRiver Flood WarningJANNeshoba11 hr
May 6, 9:27 AM CDTRiver Flood WarningJANLeake72 hr
May 6, 9:28 AM CDTRiver Flood WarningJANClay4 days
May 6, 10:17 AM CDTFlash Flood WarningJANAttala, Carroll, Choctaw, Clay, Holmes, Montgomery and 2 more4 hr
May 6, 10:34 AM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey36 min
May 6, 11:29 AM CDTSevere Thunderstorm WarningJANWarren46 min
May 6, 11:37 AM CDTSevere Thunderstorm WarningJANMadison, Yazoo53 min
May 6, 11:47 AM CDTSevere Thunderstorm WarningJANHinds, Madison43 min
May 6, 11:56 AM CDTRiver Flood WarningJANCarroll, Leflore70 hr
May 6, 11:56 AM CDTRiver Flood WarningJANYazoo31 days
May 6, 11:56 AM CDTRiver Flood WarningJANSunflower14 days
May 6, 11:56 AM CDTRiver Flood WarningJANSharkey57 hr
May 6, 11:57 AM CDTSevere Thunderstorm WarningJANRankin48 min
May 6, 12:05 PM CDTSevere Thunderstorm WarningJANHinds, Rankin40 min
May 6, 12:06 PM CDTSevere Thunderstorm WarningJANLeake24 min
May 6, 12:18 PM CDTSevere Thunderstorm WarningJANScott42 min
May 6, 12:20 PM CDTFlash Flood WarningJANCarroll, Grenada, Leflore, Montgomery115 min
May 6, 12:40 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds, Rankin, Simpson50 min
May 6, 12:48 PM CDTSevere Thunderstorm WarningJANSmith57 min
May 6, 12:53 PM CDTSevere Thunderstorm WarningJANCopiah, Simpson52 min
May 6, 12:59 PM CDTSevere Thunderstorm WarningJANNewton27 min
May 6, 1:10 PM CDTSevere Thunderstorm WarningJANJasper50 min
May 6, 1:25 PM CDTSevere Thunderstorm WarningJANLincoln52 min
May 6, 1:36 PM CDTSevere Thunderstorm WarningJANClarke, Lauderdale24 min
May 6, 1:45 PM CDTSevere Thunderstorm WarningJANCopiah, Simpson45 min
May 6, 1:48 PM CDTSevere Thunderstorm WarningJANAdams, Franklin, Jefferson42 min
May 6, 1:49 PM CDTSevere Thunderstorm WarningJANClarke18 min
May 6, 2:06 PM CDTSevere Thunderstorm WarningJANCopiah13 min
May 6, 2:09 PM CDTSevere Thunderstorm WarningJANLawrence40 min
May 6, 2:16 PM CDTAreal Flood WarningJANCarroll, Grenada, Holmes, Humphreys, Leflore, Montgomery and 3 more12 hr
May 6, 2:17 PM CDTSevere Thunderstorm WarningJANJones18 min
May 6, 2:32 PM CDTSevere Thunderstorm WarningJANFranklin, Lincoln43 min
May 6, 2:33 PM CDTSevere Thunderstorm WarningJANJones57 min
May 6, 2:42 PM CDTTornado WarningJANFranklin, Lincoln63 min
May 6, 2:47 PM CDTSevere Thunderstorm WarningJANCovington, Forrest, Jones, Lamar43 min
May 6, 3:13 PM CDTTornado WarningJANForrest19 min

Nearby

Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.